Idaho, 2021High Wind in Idaho, February 26, 2021
February 26, 2021 · NWS BOI · 2 events in 2 counties and zones
A tightly packed cold front barreled through Southeast Oregon and Southwest Idaho with severe winds of 60 MPH or more.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tightly packed cold front barreled through Southeast Oregon and Southwest Idaho with severe winds of 60 MPH or more.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Feb 26, 2:20 PM MST, 10 minutes earlier.
Area forecast discussion, Feb 26, 2:20 PM MST, 10 minutes before
Area Forecast Discussion
National Weather Service Boise ID
220 PM MST Fri Feb 26 2021
.SHORT TERM...Tonight through Sunday night...Cold front will move
east of the Magic Valley early this evening, but plenty of
convective showers will remain over the area through the evening.
Wind speeds should back off in most areas this evening. Overnight,
showers continue over the mountains, with an upper-level
shortwave coming down from British Columbia an passing over the
area toward morning. Then showers begin to diminish over the
mountains early Saturday, but continue in areas south of the Snake
River through Saturday afternoon. Still breezy on Saturday, but
winds should not be as strong as Friday. Clearing Saturday night,
and fairly cold on Sunday, with temperatures about 10 degrees
below normal.
.LONG TERM...Monday through Friday...Mostly dry conditions for our
extended periods. Models have come in much better alignment with the
Monday trough. As this trough approaches the coastline, the main
energy separates and pushes south with a sliver just glancing our
northern zones. A slight chance of shower activity is still present
in our grids to account for this, but expect models will trend drier
with each new run. Southwest flow aloft situates itself over the
region by the end of the period as an upper ridge builds over the
area. The next upper level trough can be seen spinning off the coast
to end the period which may bring more activity into the area as we
head into the weekend. Temperatures climb into the mid 50's for
lower valleys through the period.
&&
.AVIATION...MVFR to IFR within snow showers through the evening,
especially for higher elevations. Mountains obscured. Surface winds,
west to northwest 10 to 15kt with gusts 25 to 30kt through lower
valleys. Higher elevations and higher valleys could see gusts 45 to
55kt through the day. Winds aloft at 10k feet MSL, northwest 40 to
50kt.
Weekend Outlook...Lingering snow showers through Saturday evening
creating mountain obscurations and MVFR to IFR conditions for higher
elevations. Gusty northwest surface winds through Saturday afternoon
with much lighter winds Sunday.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning until 5 AM MST Saturday IDZ011-013-033.
Winter Weather Advisory until 5 PM MST Saturday IDZ015-029-030.
Winter Weather Advisory until 5 AM MST Saturday IDZ028.
OR...Winter Storm Warning until 4 AM PST Saturday ORZ062.
Wind Advisory until 8 PM MST /7 PM PST/ this evening ORZ061-063.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...TB
LONG TERM....JC
AVIATION.....JCIn the hours before
Local storm report, Feb 26, 11:25 AM MST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1125 AM MST FRI FEB 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM NON-TSTM WND GST 2 WSW ONTARIO 44.02N 117.02W
02/26/2021 M54 MPH MALHEUR OR ASOS
ASOS STATION KONO ONTARIO.
&&Local storm report, Feb 26, 11:26 AM MST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1126 AM MST FRI FEB 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM NON-TSTM WND GST UNITY 44.44N 118.19W
02/26/2021 M55 MPH BAKER OR MESONET
MESONET STATION OD137 UNITY (ODOT).
&&Local storm report, Feb 26, 12:19 PM MST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1219 PM MST FRI FEB 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM NON-TSTM WND GST 4 SSW BOISE 43.57N 116.23W
02/26/2021 M59 MPH ADA ID ASOS
ASOS STATION KBOI BOISE.
1144 AM NON-TSTM WND GST RILEY 43.54N 119.50W
02/26/2021 M50 MPH HARNEY OR MESONET
MESONET STATION OD102 RILEY (ODOT).
1155 AM NON-TSTM WND GST 2 E NAMPA 43.58N 116.52W
02/26/2021 M49 MPH CANYON ID AWOS
AWOS STATION KMAN NAMPA.
1201 PM NON-TSTM WND GST 3 NE NAMPA 43.60N 116.52W
02/26/2021 M48 MPH CANYON ID MESONET
MESONET STATION EW5072 NAMPA.
1156 AM NON-TSTM WND GST 4 NW NAMPA 43.62N 116.62W
02/26/2021 M46 MPH CANYON ID AWOS
AWOS STATION KEUL CALDWELL.
1152 AM NON-TSTM WND GST 13 S BURNS JUNCTION 42.58N 117.87W
02/26/2021 M46 MPH MALHEUR OR ASOS
ASOS STATION KREO ROME.
&&Special weather statement, Feb 26, 1:35 PM MST, 55 minutes before
Special Weather Statement
National Weather Service Boise ID
135 PM MST Fri Feb 26 2021
IDZ013>016-030-262200-
Southern Twin Falls County ID-Upper Treasure Valley ID-
Western Magic Valley ID-Southwest Highlands ID-Boise Mountains ID-
135 PM MST Fri Feb 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR JEROME...CENTRAL TWIN FALLS...
SOUTHEASTERN ELMORE...EAST CENTRAL OWYHEE AND GOODING COUNTIES UNTIL
300 PM MST...
At 129 PM MST, Doppler radar was tracking a heavy snow band
extending from near White Arrow Hot Spring to Winter Camp Butte.
Movement was east at 40 mph. This band will move through the Magic
Valley, including Gooding, Jerome, and Twin Falls through 300 pm MST.
Brief heavy snow, near zero visibility, and wind gusts up to 55 mph
are possible in this snow band. Since the band moves through
quickly, snow accumulations are expected to be less than an inch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4251 11406 4241 11407 4242 11428 4239 11429
4239 11447 4263 11556 4314 11511 4313 11460
4285 11459 4285 11437 4281 11435 4281 11405
4276 11405 4276 11393 4254 11393
TIME...MOT...LOC 2029Z 291DEG 33KT 4304 11506 4262 11554
TBLocal storm report, Feb 26, 1:40 PM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
140 PM MST FRI FEB 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM NON-TSTM WND GST 3 SE PARMA 43.76N 116.90W
02/26/2021 M51 MPH CANYON ID MESONET
MESONET STATION UP228 2.9 SE PARMA (UPR).
1118 AM NON-TSTM WND GST 3 N NYSSA 43.93N 116.99W
02/26/2021 M51 MPH MALHEUR OR MESONET
MESONET STATION UP017 3.3 N NYSSA (UPR).
1157 AM NON-TSTM WND GST 20 WNW FRENCHGLEN 42.97N 119.25W
02/26/2021 M50 MPH HARNEY OR MESONET
MESONET STATION FLFO3 FOSTER FLAT.
1152 AM NON-TSTM WND GST 18 SSW ADRIAN 43.52N 117.24W
02/26/2021 M49 MPH MALHEUR OR MESONET
MESONET STATION OWFO3 OWYHEE RIDGE.
1052 AM NON-TSTM WND GST 8 E BEULAH 43.90N 117.99W
02/26/2021 M49 MPH MALHEUR OR MESONET
MESONET STATION KBFO3 KELSEY BUTTE.
1152 AM NON-TSTM WND GST 13 S BURNS JUNCTION 42.58N 117.87W
02/26/2021 M46 MPH MALHEUR OR ASOS
ASOS STATION KREO ROME.
&&High Wind, Upper Treasure Valley
- When
- February 26, 2:30 PM MST to 2:40 PM MST
- Where
- Upper Treasure Valley forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.129, -115.960 (the zone’s center; the record gives no point)
The ASOS at Boise recorded a wind gust of 59 MPH. Many locations in the Treasure Valley reported 50 MPH winds and minor damage.
High Wind, Western Magic Valley
- When
- February 26, 2:45 PM MST to 2:55 PM MST
- Where
- Western Magic Valley forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.672, -114.581 (the zone’s center; the record gives no point)
The ASOS at Twin Falls recorded a wind gust of 60 MPH. Many locations in the Magic Valley reported 50 MPH winds and minor damage.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Hawaii, February 26 to 28, 20212 deaths · 7 events
- Heavy Snow and High Wind in Nevada, February 26 to 27, 202155 kt wind · 9 events
- Winter Weather in Virginia, February 26 to 27, 20214 events
- High Wind in Alaska, February 26 to 28, 202171 kt wind · 3 events
- High Wind in California, February 26, 202158 kt wind · 3 events
- Winter Storm in Alaska, February 26 to 28, 20213 events
- Winter Weather in Colorado, February 26 to 27, 20212 events
- Winter Weather in West Virginia, February 26 to 27, 20212 events
- High Wind in Oregon, February 26, 202159 kt wind · 1 event
- Flood in Mississippi, February 26, 20211 event
- High Wind in Nevada, February 26, 202151 kt wind · 1 event
- High Wind in California, February 26, 202151 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 944527, 944528.